It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Addiction & Recovery Board Index


I cannot think of any way to describe this symptom other that the name I've given it. It is a painless almost electrical zapping sensation that feels like it encompasses your entire head, particularly the inside of it and sometimes the teeth and gums. Those of you who have had it will know exactly what I'm talking about. I know of people having them after stopping anti depressants, benzos, and alcohol, but I'd never heard of them after opiates. I have taken percocet for 8 weeks straight for dental problems, decided to stop cold turkey, had a mild case of wd, and was over it.

I am always off and on various meds because of my chronic back pain, so I'm quite used to dealing with various yucky feelings after discontinuing.

My w/d's are mild (basically consist of hot flashes/cold sweats, fatigue, diarrhea, and a general yucky GI feeling.) Something that a couple days to retreat to the bed/couch/etc would let me get through. Then I'd just have to deal with night sweats (and boy are they bad. I wake up drenched.) and the sleep disturbances, all of which my klonopin (which I have had for two years and never, EVER abused. I might take 60 .5 mg tabs in 3 months.) can help out with.

This one symptom is seriously interfering with life. I know I sound like a baby, but I hate them. They make me annoyed, frustrated, and angry. I'm tapering right now, and often times I'll push a dose back as far as I can stand the symptoms to speed it up a little. I'd like to go much faster but I cannot take this one symptom. It is the first symptom I get, along with sweating and a slight depersonalization sensation. And they last. I haven't been able to out last them yet. Mostly because they happen every 5 minutes or so, more often if I am moving around. So, out of determination to make them gone, sometimes I take more than my taper dosage, which isn't good for my progress.

I experienced the brain zaps once before, when I quit prozac CT after taking it for a month because it made my anxiety worse instead of better. They were a real pain in the butt then too, but they didn't last very long. Less than 48 hours. And they must not have been as bad, because I never took another Prozac to make them stop, not like I do with the trams now.

This seems unlike a typical opiate symptom to me. Have any of you ever experienced this? Did it drive you up the wall to the point of irritability? Were your communication skills, patience, and tact diminished? Or am I just a weirdo who finds a non painful, non GI disturbance way worse than any of you would? Can anything but completed withdrawal alleviate them? Is there anything that can help? With the severity, the frequency? As I mentioned, I have klonopin... well, this one doc gave me Xanax some reason. Said he dosn't prescribe klon. strange, huh? Will Xanax help? If so do they have the potential to prolong the withdrawal effect? I also take Fioricet (bubital barbituate) once in a blue moon for stress headaches that my other stuff won't get rid of.

Thanks for any isight, and even if you don't have advice, just encouragement, it is appreciated!





All times are GMT -7. The time now is 05:58 AM.





© 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!